Oklahoma, 2006

Flash Flood and Damaging Winds in Oklahoma, May 26, 2006

May 26, 2006 · NWS TSA · 3 events in 2 counties and zones

2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:51 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, May 25, 8:51 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU MAY 25 2006

.UPDATE...
ISOLATED SEVERE THUNDERSTORMS OCCURRING ACROSS CARROLL COUNTY
WITH GOLF BALL SIZE HAIL JUST NOW BEING REPORTED IN OAK GROVE.
THESE THUNDERSTORMS SHOULD BEGIN TO DISSIPATE WITH THE LOSS
OF DAYTIME HEATING AND SHOULD FIZZLE OUT BY MIDNIGHT.

WILL KEEP POPS IN THE FORECAST THROUGH THE OVERNIGHT HOURS FOR
PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A
FRONTAL BOUNDARY LINGERS NEAR THE KANSAS AND OKLAHOMA BORDER.
WOULD EXPECT THUNDERSTORM ACTIVITY IN WESTERN KANSAS ASSOCIATED
WITH A MID-LEVEL SHORTWAVE TO MOVE EAST ALONG AND NORTH OF THIS
BOUNDARY DURING THE OVERNIGHT HOURS WITH SOME OF THIS ACTIVITY
POSSIBLY MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND INTO FRIDAY MORNING.

HAVE ADJUSTED POPS SLIGHTLY FOR THE OVERNIGHT. HAVE ALSO ADJUSTED
OVERNIGHT TEMPS TO BETTER REFLECT THE CURRENT TRENDS AND THE
LATEST MODEL DATA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, May 26, 12:25 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT FRI MAY 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 AM CDT FRI MAY 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF I44 AND BENTON CARROLL AND MADISON COUNTIES
               IN NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...A NEARLY STATIONARY BOUNDARY NEAR THE KANSAS OKLAHOMA
BORDER AND A MOIST NIGHTTIME LOW LEVEL JET WILL CONTINUE TO PRODUCE
STORMS OVER NORTH CENTRAL OKLAHOMA. THOSE STORMS WILL MIGRATE SOUTHEAST
INTO NORTHWEST PORTIONS OF THE TULSA FORECAST AREA OVERNIGHT.
MORE STORMS ALONG A BOUNDARY FROM SOUTHEAST KANSAS INTO SOUTHWEST
MISSOURI WILL MIGRATE INTO BENTON CARROLL AND MADISON COUNTIES IN
NORTHWEST ARKANSAS.  THE PRIMARY THREAT FROM THESE STORMS WILL
BE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. THE BOUNDARY
SHOULD LIFT WELL NORTH DURING THE DAY FRIDAY SO A REPEAT PERFORMANCE
FRIDAY NIGHT IS NOT EXPECTED.  DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 25, 8:44 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             OAK GROVE               36.46N 93.45W
05/25/2006  E1.75 INCH       CARROLL            AR   PUBLIC

&&

NMK
Special weather statement, May 26, 1:28 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT FRI MAY 26 2006

OKZ054-260815-
OSAGE OK-
228 AM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF GRAINOLA TO 19 MILES WEST OF
APPERSON...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND
GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 116 km away, was scanning. The volume nearest the first event began at 07:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Osage

When
May 26, 1:53 AM CST
Where
Osage County, 4 mi NW of Fairfax
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.600, -96.750

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Pawnee

When
May 26, 2:00 AM CST
Where
Pawnee County, 5 mi W of Pawnee
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.333, -96.883

Flash Flood, Osage

When
May 26, 5:30 AM CST to 6:30 AM CST
Where
Osage County, West Central Portion
Reported by
GOVT OFFICIAL
Coordinates
36.629, -96.398 (the zone’s center; the record gives no point)

Heavy thunderstorm rains flooded a rural road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509168, 5509166, 5509167.